How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Drhollowayvet Your Own Question
Drhollowayvet
Drhollowayvet,
Category: Dog Veterinary
Satisfied Customers: 755
Experience:  Relief Veterinarian at Aloha Animal Hospital
92209471
Type Your Dog Veterinary Question Here...
Drhollowayvet is online now
A new question is answered every 9 seconds

My dog is 12yrs old and I came home at 330pm to him having

Customer Question

My dog is 12yrs old and I came home at 330pm to him having vestibular symptons- he was falling over and eyes rotating. I gave a 50mg dramamine at 330 and his eyes are still rotating and he'said off balance.
JA: I'm sorry to hear that. What is the dog's name?
Customer: Dutch
JA: Is there anything else the Veterinarian should be aware of about Dutch?
Customer: He is on phenobarbital for seizures 1grain twice a day. He does not take seizures often, last one i saw was a yr ago.
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Drhollowayvet replied 1 month ago.

Hello my name is***** but you can call me Dr. H, and I am a licensed veterinarian. I understand that your pet Dutch has what appears to be vestibular symptoms. He also on anti-seizure medication (Phenobarbital).

Vestibular syndrome, which it sounds like a possibility here based on your description, is diagnosed however with a physical exam. The symptoms for this disease usually gradually improve over the course of several weeks.

Expert:  Drhollowayvet replied 1 month ago.

So you won't really see improvement with the imbalance right away. The Dramamine does help with the nausea caused by the imbalance, but that is the only thing it is going to treat for.

Here is an article that talks more about Vestibular disease http://www.veterinarypartner.com/Content.plx?P=A&S=0&C=0&A=564

- Dr. H

Related Dog Veterinary Questions